Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2012, 1:07 AM CDT for 4 parishes in Louisiana. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2012, 1:07 AM CDT (06:07 UTC)
- Expired
- Apr 5, 2012, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 1:15 AM CDT | FUNNEL CLOUD | N Ruston, LA | NORTH RUSTON BETWEEN HIGHWAYS 33 AND 167. |
| Apr 5, 1:40 AM CDT | HAIL 1 | Dubach, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS54 KSHV 050607
SVRSHV
LAC013-049-061-111-050700-
/O.NEW.KSHV.SV.W.0099.120405T0607Z-120405T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
SOUTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 200 AM CDT
* AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE FROM DUBACH TO
BIENVILLE...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMERVILLE AND BERNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3288 9223 3225 9262 3224 9318 3259 9298
3259 9288 3275 9283 3276 9273 3283 9273
TIME...MOT...LOC 0605Z 270DEG 0KT 3271 9287 3233 9311
$$
051 follow-up statement
916
WWUS54 KSHV 050639
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 AM CDT THU APR 5 2012
LAC013-049-061-111-050700-
/O.CON.KSHV.SV.W.0099.000000T0000Z-120405T0700Z/
UNION LA-LINCOLN LA-JACKSON LA-BIENVILLE LA-
139 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BIENVILLE...JACKSON...LINCOLN AND UNION PARISHES...
AT 136 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM D ARBONNE TO QUITMAN...OR ALONG A LINE EXTENDING
FROM 16 MILES NORTHEAST OF RUSTON TO 10 MILES NORTHWEST OF
JONESBORO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HODGE...BAYOU D ARBONNE LAKE...NORTH HODGE...EAST HODGE...
FARMERVILLE...CHOUDRANT AND DOWNSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3227 9297 3275 9261 3285 9253 3288 9223
3225 9262
TIME...MOT...LOC 0639Z 281DEG 33KT 3272 9247 3236 9276
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:22 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 4, 9:22 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CDT WED APR 4 2012 .DISCUSSION... ISOLATED SHOWER ACTIVITY IS BEING OBSERVED IN THE EXTREME NORTHERN AND SOUTHERN SECTIONS OF THE CWA THIS EVENING. WEAK DISTURBANCES PASSING ACROSS THE AREA AS THEY ROTATE AROUND THE UPPER LOW THAT IS STILL OVER OKLAHOMA IS ACTUALLY GENERATING THIS ACTIVITY. THE CURRENT FORECAST COVERS THIS ACTIVITY WITH 20 CENTS AND THAT FITS PERFECTLY. THE SHV AND JAN EVENING SOUNDINGS BOTH SHOW A DECENT AMOUNT OF DRY AIR IN THE MID LEVELS...THUS DECENT CONVECTION WILL BE HARD TO GET THIS EVENING. SHOWER ACTIVITY WILL INCREASE AS IT SHIFTS EAST OVERNIGHT...WITH ONLY AN ISOLATED THUNDERSTORM OR TWO POSSIBLE. DRY AIR AND LACK OF LIFT WILL LIMIT ANY STRONG CONVECTION. THE CURRENT FORECAST HAS A GOOD HANDLE ON THE OVERNIGHT SITUATION...THUS NO UPDATE NEEDED THIS EVENING. ELEVEN && .AVIATION... WELL DEFINED UPPER LOW MOVG SLOWLY EAST ACROSS CENTRAL OK...AS ONLY VERY SLIGHTLY TILTED WITH RESPECT TO SFC LOW. ISOLD CONVECTION DELAYED FROM PEAK HEATING...AND NOW JUST BEGINNING TO DEVELOP JUST SE OF THE COLD CORE CENTER. SOME OF THIS ACTIVITY COULD INCREASE OVER SE OK...AND ALONG RED RIVER VALLEY...BUT MAY REMAIN NORTH OF AREAL TERMINALS. MEANWHILE...A WIDER ARCH OF SCATTERED CONVECTION ALSO ON INCREASE WELL FURTHER TO THE SE OF THIS LOW...WITH LIGHT SHOWERS DEVELOPING BTWN THE MS RIVER...AND KELD AND KMLU TERMINALS. STGR TSTMS DEVELOPING NEAR GULF COAST. CUMULUS FIELD SUGGEST THIS ACTIVITY MAY DEVELOP AS FAR NORTH AND WEST AS FROM A LINE FROM LUFKIN TX TO NATCHITOCHES AND RUSTON LA. SKY COVER MAY REMAIN MOSTLY SKC BTWN THESE TWO AREAS OF CONVECTION...WET GROUND AND LIGHT WINDS MAY ALLOW FOR PATCHY FOG OVERNIGHT. WEAK COOL FRONT EAST OF PANHANDLES BRING WIND SHIFT FOR WNW WINDS NEAR 10 KTS DURG DAY THURSDAY. FROPA MAY BRING SCT CUMULUS FIELD ACROSS MUCH OF AREA DURG DAY THURSDAY ALSO. /VII/ && .PREVIOUS POINT TEMPS/POPS... SHV 58 80 57 79 55 / 30 10 0 0 0 MLU 60 81 56 75 50 / 40 20 0 0 0 DEQ 51 76 53 74 49 / 20 10 0 0 0 TXK 55 77 55 74 51 / 20 10 0 0 0 ELD 56 79 54 74 47 / 30 20 0 0 0 TYR 56 79 57 79 57 / 10 10 0 0 0 GGG 57 79 55 79 55 / 10 10 0 0 0 LFK 59 83 57 82 57 / 20 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Apr 4, 12:10 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT WED APR 4 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-051100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-017>022-TXZ167-051100- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
In the hours before
Local storm report, Apr 4, 8:14 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 8 SW DE KALB 33.43N 94.71W
04/03/2012 BOWIE TX NWS STORM SURVEY
A TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...JUST
WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED AND
UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED ENE
REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE SNAPPED
AND UPROOTED. THE TORNADO LIFTED JUST WEST OF THE
INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS WERE
65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50 YARDS.
&&
ITOLocal storm report, Apr 4, 8:14 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 8 SW DE KALB 33.43N 94.71W
04/03/2012 BOWIE TX NWS STORM SURVEY
AN EF0 TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...
JUST WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED
AND UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED
ENE REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE
SNAPPED AND UPROOTED. THE TORNADO LIFTED JUST WEST OF
THE INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS
WERE 65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50
YARDS.
&&
ITOLocal storm report, Apr 4, 8:18 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 1 ESE RODESSA 32.97N 93.98W
04/03/2012 CADDO LA NWS STORM SURVEY
AN EF0 TORNADO TOUCED DOWN 1 MILE ESE OF RODESSA
LA...ALONG PITTS ROAD WHERE AN OUTBUILDING WAS DAMAGED
AND TREES WERE SNAPPED. THE TORNADO CONTINUED
ENE...UPROOTING 2 LARGE TREES...WITH ONE FALLING ON A
BUILDING ALONG RODESSA CHURCH ROAD. MORE TREES WERE
SNAPPED ALONG THE PATH...BEFORE LIFTING AROUND ATLANTA
MIRA ROAD. MAXIMUM WINDS WERE 65 - 75 MPH...LENGTH WAS
3.1 MILES...AND THE WIDTH WAS 50 YARDS.
&&
ITOSpecial weather statement, Apr 5, 12:25 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT THU APR 5 2012
ARZ073-050615-
UNION-
1225 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...HUTTIG...LAPILE...LAWSON...STRONG AND URBANA...
AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAWSON...OR 9
MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, Apr 5, 1:00 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT THU APR 5 2012
LAZ005-012-013-050700-
BIENVILLE-JACKSON-LINCOLN-
100 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF RINGGOLD...OR 22
MILES WEST OF JONESBORO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:49 AM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Apr 5, 1:27 AM CDT | Tornado Warning | SHV | Lincoln, Ouachita, Union | 48 min |
| Apr 5, 2:37 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 38 min |
| Apr 5, 4:03 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 57 min |
| Apr 5, 5:14 AM CDT | Tornado Warning | SHV | Ouachita, Union | 31 min |
| Apr 5, 5:30 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.